MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG BIOPSY NEEDLE
Model Number G34785
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Fnb procedure was being performed with echo-hd-3-20-c.After finishing the 1st session, the physician recognized that the tip of the needle was broken.The physician examined by ct and x-ray, he found that the needle tip was broken and remained in the pancreatic head mass.Ct scan and x-ray procedure being performed due to this.Surgery of pancreas head cancer will be performed within a month.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the echo-hd-3-20-c device of c2282112 lot number involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.In the additional information provided the customer states that the device will be returned for evaluation.Tracking information and the device were not provided up to this date.As per information provided by the rep.¿we have not been able to retrieve the device from the hospital.I was informed that the hospital has not handed over the device.¿ if the device becomes available in the future, then the file will be updated accordingly.Manufacturing records: prior to distribution, all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for echo-hd-3-20-c of lot number c2282112 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the ¿notes¿ section of the instructions for use, ifu0077 which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" there is no evidence to suggest that the customer did not follow the instructions for use image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the investigation.No additional details were provided to support further analysis.However, a potential contributing factor may be the advancement of the needle into a hard lesion, which increased the risk of the needle tip breaking.Upon completion of the first session, the physician observed that the needle tip was broken, which could plausibly be attributed to the hardness of the lesion encountered during the procedure.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony provided.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, after finishing the 1st session, the physician recognized that the tip of the needle was broken.Confirmed quantity, 01 device was confirmed used.According to the initial reporter, ct and x-ray examinations confirmed that the broken needle tip remained in the patient's pancreatic head mass.In addition, it was also reported that the endoscope was damaged during the fnb procedure.The patient's pancreatic head cancer surgery is scheduled to be performed within a month, at which time the broken needle tip will also be removed.Investigation findings conclude that a definitive root cause could not be determined.A potential contributing factor may be the advancement of the needle into a hard lesion, which increased the risk of the needle tip breaking.Upon completion of the first session, the physician observed that the needle tip was broken, which could plausibly be attributed to the hardness of the lesion encountered during the procedure.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on customer and/or rep testimony provided.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 28-oct-2025.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 26 feb 2026.
 
Additional Manufacturer Narrative
Device evaluation the echo-hd-3-20-c device of c2282112 lot number involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.In the additional information provided the customer states that the device will be returned for evaluation.Tracking information and the device were not provided up to this date.As per information provided by the rep.¿we have not been able to retrieve the device from the hospital.I was informed that the hospital has not handed over the device.¿ if the device becomes available in the future, then the file will be updated accordingly.Device was returned for evaluation.After additional information provided by the rep it was confirmed that the needle that was sent to cook for evaluation is a second device that the customer used during the procedure to complete it and the needle with the broken tip won¿t be provided.It should be noted that this file is related to another complaint files.For details of the other investigation please refer to (b)(4).Manufacturing records prior to distribution, all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for echo-hd-3-20-c of lot number c2282112 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the ¿notes¿ section of the instructions for use, ifu0077 which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" there is no evidence to suggest that the customer did not follow the instructions for use image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined from the investigation.No additional details were provided to support further analysis.However, a potential contributing factor may be the advancement of the needle into a hard lesion, which increased the risk of the needle tip breaking.Upon completion of the first session, the physician observed that the needle tip was broken, which could plausibly be attributed to the hardness of the lesion encountered during the procedure.Confirmation of complaint is confirmed based on customer and/or rep testimony provided.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the customer, after finishing the 1st session, the physician recognized that the tip of the needle was broken.Confirmed quantity, 01 device was confirmed used.According to the initial reporter, ct and x-ray examinations confirmed that the broken needle tip remained in the patient's pancreatic head mass.In addition, it was also reported that the endoscope was damaged during the fnb procedure.The patient's pancreatic head cancer surgery is scheduled to be performed within a month, at which time the broken needle tip will also be removed.Investigation findings conclude that a definitive root cause could not be determined.A potential contributing factor may be the advancement of the needle into a hard lesion, which increased the risk of the needle tip breaking.Upon completion of the first session, the physician observed that the needle tip was broken, which could plausibly be attributed to the hardness of the lesion encountered during the procedure.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on customer and/or rep testimony provided.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23118972
Report Number3001845648-2025-00485
Device Sequence Number7442094
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)280327(10)C2282112
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC2282112
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/26/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer08/27/2025
08/28/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/13/2025
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown